Alert archive / Texas / Wind Advisories in 2019

Wind Advisory 14, NWS Midland/Odessa, TX

April 11, 20195 counties in Texas

NWS Midland/Odessa, TX issued this wind advisory at Apr 11, 2019, 3:33 AM CDT for 5 counties in Texas. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2019, 3:33 AM CDT (08:33 UTC)
Expired
Apr 11, 2019, 7:00 PM CDT
In force
15 hr
Issued by
NWS Midland/Odessa, TX

Counties Brewster County, TX, Culberson County, TX, Jeff Davis County, TX, Presidio County, TX, Reeves County, TX

The radar

The Midland/Odessa radar (KMAF), 221 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 8.6 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2019-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2019-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4887 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

072 
WWUS74 KMAF 110833
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
333 AM CDT Thu Apr 11 2019

...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE AND DELAWARE
MOUNTAINS AND DAVIS MOUNTAINS ABOVE 4800 FEET THROUGH THIS 
AFTERNOON...

...WIND ADVISORY IN EFFECT THROUGH THIS AFTERNOON FOR DAVIS
MOUNTAINS FOOTHILLS, MARFA PLATEAU AND REEVES COUNTY...

.The storm system that brought high winds to the area yesterday 
will be slow to move out. Strong winds will continue today across
the Guadalupe and Delaware Mountains and the Davis Mountains 
above 4800 feet. Very windy conditions are expected today across 
the foothills of the Davis Mountains, Marfa Plateau and Reeves 
County.


NMZ027-TXZ270-271-277-112000-
/O.EXT.KMAF.HW.W.0019.000000T0000Z-190412T0000Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Davis Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
Pine Springs, and Fort Davis
333 AM CDT Thu Apr 11 2019 /233 AM MDT Thu Apr 11 2019/

...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

* TIMING...Through early this evening.

* WINDS...West to southwest 35 to 45 mph with gusts of 65 mph.

* IMPACTS..High-profile vehicles will be difficult to control. 
  Severe turbulence will be hazardous for low flying light 
  aircraft. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. 
&&

$$

TXZ274-276-278-112000-
/O.NEW.KMAF.WI.Y.0014.190411T0833Z-190412T0000Z/
Reeves County Plains-Marfa Plateau-Davis Mountains Foothills-
Including the cities of Pecos, Marfa, and Alpine
333 AM CDT Thu Apr 11 2019

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...Through early this afternoon. 

* WINDS...West winds 25 to 40 mph with gusts to 55 mph.

* IMPACTS...Secure lawn furniture, garbage cans or other objects 
  which could be blown about by the wind.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
1 follow-up statement
990 
WWUS74 KMAF 111942
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
242 PM CDT Thu Apr 11 2019

...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE AND DELAWARE
MOUNTAINS AND DAVIS MOUNTAINS ABOVE 4800 FEET THROUGH THIS
AFTERNOON...

...WIND ADVISORY IN EFFECT THROUGH THIS AFTERNOON FOR DAVIS
MOUNTAINS FOOTHILLS, MARFA PLATEAU AND REEVES COUNTY...

.The storm system that brought high winds to the area yesterday
will be slow to move out. Strong winds will continue today across
the Guadalupe and Delaware Mountains and the Davis Mountains
above 4800 feet. Very windy conditions are expected today across
the foothills of the Davis Mountains, Marfa Plateau and Reeves
County.

NMZ027-TXZ270-271-277-120000-
/O.CON.KMAF.HW.W.0019.000000T0000Z-190412T0000Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Davis Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
Pine Springs, and Fort Davis
242 PM CDT Thu Apr 11 2019 /142 PM MDT Thu Apr 11 2019/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING...

* TIMING...Through early this evening.

* WINDS...West to southwest 35 to 45 mph with gusts of 65 mph.

* IMPACTS..High-profile vehicles will be difficult to control. 
  Severe turbulence will be hazardous for low flying light 
  aircraft. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. 
&&

$$

TXZ274-276-278-120000-
/O.CON.KMAF.WI.Y.0014.000000T0000Z-190412T0000Z/
Reeves County Plains-Marfa Plateau-Davis Mountains Foothills-
Including the cities of Pecos, Marfa, and Alpine
242 PM CDT Thu Apr 11 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...Through early this afternoon.

* WINDS...West winds 25 to 40 mph with gusts to 55 mph.

* IMPACTS...Secure lawn furniture, garbage cans or other objects 
  which could be blown about by the wind. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Apr 11, 3:31 AM CDT, 2 minutes earlier.

Area forecast discussion, Apr 11, 3:31 AM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
331 AM CDT Thu Apr 11 2019

.DISCUSSION...
Strong upper level storm system will continue to move slowly
northeast through the central and northern plains today. Wind
fields will remain elevated through the column and high winds will
continue today for the Guadalupe Mountains and the Davis Mountains
above 4800 feet. Elsewhere the gradient will remain tight enough
for a Wind Advisory across the foothills of the Davis Mountains,
Marfa Plateau and Reeves County. Much cooler with at or below
normal temperatures are expected through Friday despite some
downslope flow.

By Friday night and Saturday a potent negatively tilted southern
stream upper level storm system and northern stream cold front
will be headed toward the forecast area. Strong large scale lift
associated with the upper low should compensate for limited
moisture to bring the threat of showers and thunderstorms to the
region. The best chance will be north and east of the Pecos River,
north of the cold front. The combination of strong cold advection
behind the front along with considerable cloudiness will result
in much below normal temperatures Saturday for most areas except
locations near the Rio Grande River.

Behind this system below normal temperatures are expected Sunday
with above normal temperatures by Monday. Another upper level
storm system is forecast at this time to track just north of the
forecast area late Tuesday and Wednesday bringing more wind with a
slight chance of precipitation.

&&

.FIRE WEATHER...
Fire wx concerns remain heightened with very dry air and there is
still some W-NW wind to contend with in wake of yesterday's upper
low. Winds across the Trans Pecos/SE NM should pretty easily be in
the 20-30 mph range and likely higher Marfa Plateau/Davis Mountains.
With very poor recovery this morning the Trans Pecos fuels are as
dry as they have been this yr, ERC-G in the 70-89th percentile.
RFTIs of 6-7 will combine with fuel to result in solid critical
conditions today. Dry air will carry over into the Thur night, but
winds are expected to decrease with sunset. An RFW is already in
effect and is effect until 12 AM CDT/11 PM MDT and it may be able
to be cancelled early, but we will that decision be made by later
shifts.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     72  42  76  45 /   0   0   0  60
Carlsbad                       71  41  71  43 /   0   0   0  20
Dryden                         79  51  86  56 /   0   0   0  20
Fort Stockton                  73  47  80  49 /   0   0   0  20
Guadalupe Pass                 63  42  64  43 /   0   0   0  10
Hobbs                          68  37  70  40 /   0   0   0  40
Marfa                          67  29  74  40 /   0   0   0  10
Midland Intl Airport           73  42  77  46 /   0   0   0  50
Odessa                         73  46  77  45 /   0   0   0  40
Wink                           73  39  78  45 /   0   0   0  30

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning until 6 PM MDT this evening for Guadalupe
     Mountains of Eddy County.

     Red Flag Warning until 11 PM MDT this evening for Guadalupe
     Mountains-Southeast Plains.

TX...High Wind Warning until 7 PM CDT /6 PM MDT/ this evening for
     Davis Mountains-Guadalupe Mountains Above 7000 Feet-
     Guadalupe and Delaware Mountains.

     Red Flag Warning until midnight CDT /11 PM MDT/ tonight for Big
     Bend Area-Davis/Apache Mountains Area-Guadalupe Mountains-
     Marfa Plateau-Pecos-Presidio Valley-Reeves County and Upper
     Trans Pecos-Terrell-Van Horn and Highway 54 Corridor.

     Wind Advisory until 7 PM CDT this evening for Davis Mountains
     Foothills-Marfa Plateau-Reeves County Plains.

&&

49/12
Hazardous weather outlook, Apr 11, 12:03 AM CDT, 3 hours 30 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Midland/Odessa TX
1203 AM CDT Thu Apr 11 2019

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-120515-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
1203 AM CDT Thu Apr 11 2019 /1103 PM MDT Wed Apr 10 2019/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...Tonight

Strong winds will continue across the Guadalupe, Delaware and Davis
Mountains tonight. A High Wind Warning is in effect.

A Red Flag Warning remains in effect for all of Southeast New Mexico
and the Trans Pecos.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The High Wind Warning will continue til around noon Thursday in the
Guadalupe, Delaware and Davis Mountains.

The Red Flag Warning will continue through Thursday evening for the
Trans Pecos.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

Nearby

Wind Advisories in Texas, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.